Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 26, 2016, 11:03 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2016, 11:03 PM EDT (03:03 UTC)
- Expired
- Mar 27, 2016, 11:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
161 WHUS72 KTAE 270303 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1103 PM EDT SAT MAR 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... .A SMALL SCALE AREA OF LOW PRESSURE HAS DEVELOPED ADJACENT TO A SMALL SCALE HIGH PRESSURE CENTER IN THE WAKE OF CONVECTION. THIS HAS RESULTED IN INCREASED WINDS THAT ARE EXPECTED TO LAST FOR SEVERAL MORE HOURS. LOCALLY...WIND GUSTS HAVE BEEN OBSERVED IN EXCESS OF GALE FORCE AND THIS SHOULD CONTINUE. WE BELIEVE THE LOCALLY INCREASED PRESSURE GRADIENT WILL WEAKEN BEFORE DAWN. GMZ750-770-270800- /O.NEW.KTAE.SC.Y.0025.160327T0303Z-160327T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1103 PM EDT SAT MAR 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SUNDAY. * WINDS...SOUTHEAST WINDS CLOSER TO SHORE AND EAST NORTHEAST WINDS FURTHER OFFSHORE. SPEEDS WILL AVERAGE AROUND 20 KNOTS...BUT WILL GUST OVER 30 KNOTS AT TIMES. * WAVES/SEAS...4 TO 5 FEET OCCASIONALLY UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
887 WHUS72 KTAE 270732 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 AM EDT SUN MAR 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... GMZ750-770-271500- /O.EXT.KTAE.SC.Y.0025.000000T0000Z-160327T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 332 AM EDT SUN MAR 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTHEAST WINDS WILL AVERAGE AROUND 20 KNOTS... BUT WILL GUST OVER 30 KNOTS AT TIMES. * WAVES/SEAS...4 TO 5 FEET OCCASIONALLY UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:08 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 26, 9:08 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EDT SAT MAR 26 2016
.Near Term [Through Tonight]...
The afternoon forecast remains on track. Highest PoPs will be
offshore and along the Florida coast for the next few hours.
Expect rain to become more widespread after 06Z. Lows will be in
the mid 60s.
&&
.Prev Discussion [731 PM EDT]...
.Short Term [Sunday Through Monday Night]...
Through the first part of Sunday we may be on the tail end of the
second and weaker area of rain mentioned above. By midday a more
potent southern stream wave, currently over northern Mexico, will
be moving through the north-central Gulf. As this wave reaches the
remnant front/surface trough across the north-central Gulf coast a
robust area of convection is expected to develop, moving eastward
into the Tri-State region late in the afternoon. This will be the
final round of convection, clearing the region Monday morning.
This final round of convection will most likely be rather
progressive keeping the flash flooding potential low. However,
another 1 to 3 inches will be possible through Monday and any
isolated higher amounts could cause problems across the Panhandle
west of the Apalachicola river. This area will be monitored
closely overnight in case a new watch is necessary for tomorrow.
Concerning the severe weather potential on Sunday, mid-level lapse
rates are expected to be more meager than on Saturday so the
hail potential seems a bit less. Deep layer shear around 30-40
knots could support some stronger storms as the cluster of storms
moves through the region, though they'll probably be rather
isolated. The main threat would be damaging winds either in line
segments or individual storms, depending on how the complex has
evolved.
Afternoon highs on Sunday will be quelled by the expected cloud
cover and rain. Expect highs to only reach the low to mid 70s. On
Monday most areas will warm back up to near 80 degrees. Expect low
to mid 60s each night.
.Long Term [Tuesday Through Saturday]...
The extended part of the forecast will see a trend from fairly weak
zonal flow, to broad southwesterly flow through much of the
troposphere as a ridge becomes established near the Southeast coast.
This should sustain warm temperatures through the period with highs
slightly above normal and lows well above normal. A cold front
should eventually push into the region in the latter part of the
week, bringing a renewed chance for showers and thunderstorms.
.Aviation...
[Through 00Z Sunday]... MVFR conditions will deteriorate over the
next several hours with IFR ceilings and visibilities expected at
all terminals overnight. Most terminals will be LIFR by sunrise.
Expect another round of thunderstorms starting during the day.
.Marine...
In general winds and seas will remain below headline levels for
the next several days. However, small scale weather features may
result in brief enhancements to cautionary or advisory levels so
the forecast should be monitored closely over the next 24-36
hours. Additionally strong to severe storms will continue through
this evening with another round expected tomorrow.
.Fire Weather...
Wetting rains will continue through Sunday. Drier air will arrive
on Monday but RH values will not meet critical thresholds.
.Hydrology...
A solid 1 to 2 inches of rain has fallen across the Panhandle of
Florida between yesterday and today. Luckily the rain today was
displaced slightly east of yesterday's rain, precluding any flash
flooding. Another 1 to 3 inches of rain is expected through Monday
morning and widespread flash flooding is not expected at this
time. There still remains a slight risk for some isolated flash
flooding tomorrow and the next few shifts will continue to monitor
the need for a watch through tomorrow. Outside of the Florida
panhandle, flash flooding is not expected.
Many local rivers are rising today as rain continues to move
through the region. The Choctawhatchee, Chipola, Ochlockonee and
Withlacoochee Rivers are forecast to rise steadily over the next
few days. At this time only the Choctawhatchee River at Bruce is
forecast to go into flood stage. However these rivers should be
watched closely this weekend, since it is hard to predict river
crests before the rain has finished falling.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 67 73 66 81 57 / 70 80 70 10 10
Panama City 67 71 65 74 59 / 70 80 60 10 10
Dothan 65 72 63 76 51 / 70 80 70 10 0
Albany 65 73 64 79 51 / 70 80 70 10 0
Valdosta 65 73 65 80 56 / 70 80 70 10 10
Cross City 67 77 68 80 60 / 80 40 50 30 10
Apalachicola 67 69 66 75 61 / 70 70 60 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...HARRIGAN
LONG TERM...LAMERS
AVIATION...WESTON
MARINE...HARRIGAN
FIRE WEATHER...WESTON
HYDROLOGY...HARRIGAN/MCDERMOTTIn the hours before
Special weather statement, Mar 26, 7:20 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT SAT MAR 26 2016
FLZ010>013-016>018-026-112-270015-
JACKSON FL-LEON FL-INLAND JEFFERSON FL-COASTAL BAY FL-INLAND BAY FL-
CALHOUN FL-WASHINGTON FL-LIBERTY FL-GADSDEN FL-
720 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIBERTY...NORTHERN
BAY...GADSDEN...JEFFERSON...CALHOUN...LEON...SOUTHERN WASHINGTON AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 815 PM EDT/715 PM CDT/...
AT 717 PM EDT/617 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND SURFACE OBSERVATIONS INDICATED AN AREA OF STRONG
WIND GUSTS AROUND 40 MPH...LIKELY STRETCHING FROM JUST NORTH OF
PANAMA CITY EASTWARD TO NEAR MONTICELLO. THESE GUSTS ARE EXPETED TO
PERSIST THROUGH AROUND 815 PM EDT/715 PM CDT/. GUSTS UP TO 36 MPH
HAVE BEEN MEASURED SO FAR ON THE FLORIDA STATE UNIVERSITY CAMPUS.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...MONTICELLO...VERNON...BLOUNTSTOWN...TALLAHASSEE...HAVANA...
MIDWAY...QUINCY...WOODVILLE...GREENSBORO...DOAK CAMPBELL STADIUM...FLORIDA
STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...FLORIDA A AND M...LIVE
OAK...GRETNA...BRISTOL...ALTHA...EBRO AND MOOSE POND.
LAT...LON 3044 8590 3050 8586 3060 8591 3067 8468
3065 8362 3031 8382 3024 8568 3032 8552
3036 8555 3029 8560 3024 8571 3031 8576
3026 8580 3024 8577 3024 8581 3029 8580
3028 8585 3024 8586 3025 8595 3044 8596
TIME...MOT...LOC 2317Z 240DEG 49KT 3040 8581
42-DVDSpecial weather statement, Mar 26, 9:12 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 PM EDT SAT MAR 26 2016
FLZ007>010-012-108-112-270215-
HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY FL-
NORTH WALTON FL-INLAND BAY FL-WASHINGTON FL-
912 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...WASHINGTON...WALTON
AND SOUTHERN HOLMES COUNTIES UNTIL 1015 PM EDT/915 PM CDT/...
AT 910 PM EDT/810 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND SURFACE OBSERVATIONS INDICATED AN AREA OF STRONG
WIND GUSTS AROUND 40 MPH ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF EGLIN AIR FORCE BASE TO 7 MILES SOUTHWEST OF
SANTA ROSA BEACH...AND MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
BONIFAY...DE FUNIAK SPRINGS...SPRINGFIELD...HILAND PARK...EGLIN AIR FORCE
BASE...SANTA ROSA BEACH...TYNDALL AIR FORCE BASE...LIVE OAK...PARKER...
FREEPORT...PONCE DE LEON...CARYVILLE...WAUSAU...WESTVILLE AND EBRO.
LAT...LON 3078 8639 3079 8560 3012 8558 3010 8562
3009 8557 3003 8557 3024 8593 3038 8639
3039 8639 3040 8623 3043 8626 3043 8625
3038 8612 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3046 8639
TIME...MOT...LOC 0110Z 266DEG 24KT 3070 8634 3032 8635
42-DVDSpecial weather statement, Mar 26, 10:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 PM EDT SAT MAR 26 2016
FLZ007>012-108-112-114-270315-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-SOUTH WALTON FL-
COASTAL GULF FL-COASTAL BAY FL-NORTH WALTON FL-INLAND BAY FL-
WASHINGTON FL-
1007 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR BAY...WASHINGTON...WALTON...
HOLMES AND WESTERN JACKSON COUNTIES UNTIL 1115 PM EDT/1015 PM CDT/...
AT 1005 PM EDT/905 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
AND SURFACE OBSERVATIONS INDICATE STRONG WINDS CONTINUING OVER THE
AREA. WIND GUSTS UP TO 49 MPH HAVE BEEN MEASURED NEAR DESTIN AND
EGLIN AFB.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WILL BE POSSIBLE THROUGH
1015 PM CDT.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...VERNON...
CHIPLEY...GRACEVILLE...DE FUNIAK SPRINGS...BONIFAY...SPRINGFIELD...MEXICO
BEACH...EGLIN AIR FORCE BASE...HILAND PARK...SANTA ROSA BEACH...TYNDALL
AIR FORCE BASE...BRADFORD...UNION...LIBERTY...LIVE OAK AND PARKER.
LAT...LON 3040 8623 3043 8626 3043 8625 3038 8612
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3099 8639 3100 8529
3057 8533 3054 8539 2992 8538 3024 8593
3038 8639 3040 8639
TIME...MOT...LOC 0205Z 232DEG 22KT 3074 8605
42-DVDLocal storm report, Mar 26, 10:19 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG 1 S DE FUNIAK SPRINGS 30.71N 86.12W
03/26/2016 WALTON FL LAW ENFORCEMENT
TREE DOWN ON WOODWARD AVE
0945 PM NON-TSTM WND DMG 1 SW PORTLAND 30.50N 86.21W
03/26/2016 WALTON FL LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 20 AND ALAQUA
DRIVE
0945 PM NON-TSTM WND DMG 4 E BONIFAY 30.78N 85.61W
03/26/2016 WASHINGTON FL LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 90
&&
DVDLocal storm report, Mar 26, 10:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND DMG BONIFAY 30.79N 85.68W
03/26/2016 HOLMES FL LAW ENFORCEMENT
TWO TREES DOWN IN BONIFAY
&&
DVDLocal storm report, Mar 26, 10:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 PM EDT SAT MAR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM NON-TSTM WND GST 2 W PANAMA CITY BEACH 30.21N 85.88W
03/26/2016 M41 MPH GMZ750 FL MESONET
PEAK GUST OF 36 KNOTS MEASURED AT THE PCBF1 TIDE GAUGE
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:08 PM EDT | Special Marine Warning | TAE | 67 min | |
| Mar 26, 9:12 PM EDT | Special Weather Statement | TAE | Walton, Washington | 63 min |
| Mar 26, 10:07 PM EDT | Special Weather Statement | TAE | Bay, Holmes, Walton, Washington | 68 min |
| Mar 26, 10:11 PM EDT | Special Marine Warning | TAE | 94 min | |
| Mar 27, 3:53 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 9 hr |
| Mar 27, 4:24 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 21 hr |
| Mar 27, 8:53 AM EDT | River Flood Warning | TAE | Calhoun | 3 days |
| Mar 27, 8:59 AM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 18 days |
| Mar 27, 11:35 AM EDT | Special Marine Warning | TAE | 85 min | |
| Mar 27, 12:57 PM EDT | Special Marine Warning | TAE | 93 min | |
| Mar 27, 2:14 PM EDT | Special Marine Warning | TAE | 91 min | |
| Mar 27, 3:39 PM EDT | Special Marine Warning | TAE | 66 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.